MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43861
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is created to capture off label use of ziv6-35-80-9-40 in the upper arm.(b)(4): a g52359-pta5-35-80-8-4.0 was used to pre dilate during stent placement.The g43861-ziv6-35-80-9-40 was placed successfully with no issues.During post dilating the stented area, the g52359-pta5-35-80-8-4.0 ruptured.The user removed the sheath and the balloon as a unit.During removal, the balloon caught on the stent, inverted it and balled it up.The tip of the balloon became stuck on the stent and detached.The detached balloon tip and damaged stent were sewn to the arterial wall to await removal surgery.The stent will be replaced as the patient is a dialysis patient and relies on this stent as a lifeline.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Device evaluation the ziv6-35-80-9-40 device of lot number c1419563 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation: n/a-the device did not return.Document review: prior to distribution ziv devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1419563) revealed no discrepancies that could have contributed to this complaint.There is evidence to suggest that the customer did not follow the instructions for use (ifu0043-9)."the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty(pta) in the treatment of symptomatic vascular disease of the iliac arteries".Off-label use: used in upper arm.Root cause review: a definitive root cause is off label use, as the device was used in the upper arm.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, "the patient will need surgery to remove the devices and replace stent " the surgery happened immediately after.Patient went to the hospital.Stent removed and discarded.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to the completion of the investigation on 27-nov-2020, device manufacture date was also amended on 11-nov-2020.
 
Event or Problem Description
Cancellation report: file to be cancelled, off label use of device to be captured under pr 300907 (manufacturer report # 3001845648-2020-00350).This cancellation report is being submitted due to clinical input received confirming the off label use is related to the initial complaint issue which is captured under # 3001845648-2020-00350.This complaint is no longer required.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.This cancellation report is being submitted due to clinical input received confirming the off label use is related to the initial complaint issue which is captured under # 3001845648-2020-00350.This complaint is no longer required.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
MDR Report Key10147542
Report Number3001845648-2020-00351
Device Sequence Number16685337
Product Code NIO
UDI-Device Identifier10827002438610
UDI-Public(01)10827002438610(17)201113(10)C1419563
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43861
Device Catalogue NumberZIV6-35-80-9-40
Device Lot NumberC1419563
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/14/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer06/05/2020
06/05/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date12/09/2020
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1